MAUDE Adverse Event Report: LIFESCAN EUROPE, A DIVISION OF CILAG GMBH INTL OT ULTRA2 METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE, A DIVISION OF CILAG GMBH INTL OT ULTRA2 METER; GLUCOSE MONITORING SYS/KIT
Lot Number 3952311
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Code Lethargy (2560)
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2017, the lay user/patient contacted lifescan (lfs) usa, alleging that her onetouch ultra2 meter read inaccurately high compared to her feelings and/or normal readings and inaccurately erratic.The complaint was classified based on the customer service representative (csr) documentation.The patient reported that the alleged meter inaccuracy began on (b)(6) 2017 at 10:30 am.The patient reported obtaining alleged inaccurate high blood glucose readings of ¿323, 230, 236, 208 and 291 mg/dl¿ with the subject meter.Meter to feelings/normal results comparisons do not meet the criteria necessary for lfs to determine an inaccuracy.The patient also reported obtaining blood glucose readings of ¿174, 115, 131, 160, 179, 323, 230, 236, 208 and 291 mg/dl¿ with the subject meter, performed more than 20 minutes apart.The time difference between the results exceeds lfs¿ criteria for a valid comparison.The patient manages her diabetes with insulin (self-adjuster).The patient stated that she took action of consuming less food and drink from when the alleged issue began until contacting lfs.The patient informed the csr that an unspecified time after the alleged issue started she became ¿drowsy.¿ the patient denied receiving any medical treatment.During troubleshooting, the csr confirmed that the unit of measure was set correctly on the subject meter.The csr noted that the patient was testing with test strips that had expired.Replacement products were sent to the patient.This complaint is being reported because the patient reportedly developed a symptom suggestive of a serious injury adverse event after obtaining alleged inaccurate results with the subject meter.

Brand Name
OT ULTRA2 METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE, A DIVISION OF CILAG GMBH INTL
gubelstrasse 34
zug 6300
SZ  6300
MDR Report Key6774220
Report Number3008382007-2017-22119
Device Sequence Number10800569
Product Code NBW
UDI-Device Identifier00353885008853
UDI-Public(01)00353885008853
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K053529
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial
Report Date (Section B) 08/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Lot Number3952311
Other Device ID Number1-99SMXF
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date08/05/2017
Device Age32 MO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2017
Initial Report FDA Received Date08/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age71 YR
Patient Weight126